International Journal of Mathematics and Mathematical Sciences
Volume 24 (2000), Issue 2, Pages 95-108

About some infinite family of 2-bridge knots and 3-manifolds

Yangkok Kim

Department of Mathematics, Dongeui University, 24, Kaya Dong, Pusanjin-Ku, Pusan 614-714, Korea

Received 1 December 1998; Revised 12 March 1999

Copyright © 2000 Yangkok Kim. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We construct an infinite family of 3-manifolds and show that these manifolds have cyclically presented fundamental groups and are cyclic branched coverings of the 3-sphere branched over the 2-bridge knots (+1)2 or (+1)1, that are the closure of the rational (21)/(1)-tangles or (21)/-tangles, respectively.